Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 2, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jun 23, 2022, 2:45 PM MST for Pima County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2022, 2:45 PM MST (21:45 UTC)
- Expired
- Jun 23, 2022, 5:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 80 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -323 J/kg
- Mixed-layer LCL
- 2442 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
291
WGUS55 KTWC 232145
FFWTWC
AZC019-240045-
/O.NEW.KTWC.FF.W.0002.220623T2145Z-220624T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
245 PM MST Thu Jun 23 2022
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Central Pima County in southeastern Arizona...
* Until 545 PM MST.
* At 245 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways and streets.
* Some locations that will experience flash flooding include...
mainly rural areas of Central Pima County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Remain alert for flooding even in locations not receiving rain.
Washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3187 11144 3183 11136 3173 11152 3183 11162
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
RAH2 follow-up statements
734
WGUS75 KTWC 232317
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
417 PM MST Thu Jun 23 2022
AZC019-240045-
/O.CON.KTWC.FF.W.0002.000000T0000Z-220624T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
417 PM MST Thu Jun 23 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MST THIS
AFTERNOON FOR CENTRAL PIMA COUNTY...
At 417 PM MST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1.5 and 3 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
mainly rural areas of Central Pima County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Remain alert for flooding even in locations not receiving rain.
Washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3187 11144 3183 11136 3173 11152 3183 11162
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AWH088 WGUS75 KTWC 240039 FFSTWC Flash Flood Statement National Weather Service Tucson AZ 539 PM MST Thu Jun 23 2022 AZC019-240049- /O.EXP.KTWC.FF.W.0002.000000T0000Z-220624T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Pima AZ- 539 PM MST Thu Jun 23 2022 ...FLASH FLOOD WARNING WILL EXPIRE AT 545 PM MST THIS AFTERNOON FOR CENTRAL PIMA COUNTY... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. LAT...LON 3187 11144 3183 11136 3173 11152 3183 11162 $$ AWH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 1:57 PM MST, 48 minutes earlier.
Area forecast discussion, Jun 23, 1:57 PM MST, 48 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 157 PM MST Thu Jun 23 2022 .SYNOPSIS...A good monsoon flow pattern will remain over the southwest through next week maintaining plenty of moisture over the area. This will result in daily rounds of afternoon and some nighttime showers and thunderstorms. The showers and storms will likely have a different character and affect different areas each day. With the abundant moisture, afternoon high temperatures will be near or a bit cooler than average. && .DISCUSSION...Well, today has played along according to the script with the first storms popping over central Pima county at noon. HRRR has done en excellent job highlighting this since yesterday. They are filling in nicely around other areas. Some locally heavy rains have been reported with an inch plus over northern parts of the Contreras Fire. Besides the locally heavy rain threat we will still need to watch for strong outflows, particularity Pinal county where the DCAPE is the highest. That would lead to blowing dust issues at a minimum. If the HRRR continues to be fairly correct with what is going on, interacting outflows will maintain convection well into the night before it settles down, mainly west of Tucson. Looking forward, the various CAMs (especially the HRRR) are fairly excited about tomorrow afternoon with an early start once again. That will depend on how well we clear the clouds by tomorrow morning as we will need the solar insolation to recharge. PW should be a bit higher further east so potential for decent rainers exists. Saturday through next week we maintain a favorable monsoon flow pattern which, if modeled correctly will keep high PW levels over the area, near the 80-90% percentile level for late June. Ensembles continue to suggest enhanced activity Sunday thanks to an easterly wave, then another enhanced day or two next week into the following weekend thanks to additional waves. Thanks to the moisture and convection, high temperatures will generally be a bit below average Saturday onward, although cloud cover will likely keep the overnight mins elevated. && .AVIATION...Valid through 25/00Z. SCT SHRA/TSRA with SCT-BKN clouds 8-10k ft ABV valley floors. Lowering cloud bases in/around storms to FEW/SCT 4k-6k ft AGL with brief MVFR conditions possible. Erratic wind gusts in excess of 45 kts possible with storms and outflows. Storms becoming ISOLD after 24/06Z with less of a wind threat. Otherwise, expect E-SE winds 5-15 kts through the period. SCT SHRA/TSRA redeveloping after 24/19Z with the same hazards/clouds as today. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Abundant moisture over the region on a steady monsoon flow pattern through next week will result in high humidity levels and daily rounds of showers and thunderstorms, including overnight storms at times. Storms into the foreseeable future will produce wetting rains for the most part, with a threat strong gusty winds and locally heavy rains leading to significant runoff. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Public...Cerniglia Aviation...Cerniglia Fire Weather....Cerniglia Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 6:03 PM MST | Special Weather Statement | TWC | 27 min | |
| Jun 22, 6:23 PM MST | Special Weather Statement | TWC | Santa Cruz | 37 min |
| Jun 22, 7:06 PM MST | Special Weather Statement | TWC | Santa Cruz | 24 min |
| Jun 22, 7:23 PM MST | Special Weather Statement | TWC | 37 min | |
| Jun 22, 8:13 PM MST | Special Weather Statement | TWC | Cochise | 32 min |
| Jun 23, 12:12 PM MST | Flash Flood Warning | TWC | Pima | 4 hr |
| Jun 23, 2:08 PM MST | Areal Flood Advisory | TWC | Pima | 103 min |
| Jun 23, 2:29 PM MST | Dust Storm Warning | TWC | Pinal | 61 min |
| Jun 23, 2:58 PM MST | Areal Flood Advisory | TWC | Pima | 107 min |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.